Sunnivara's blog

Depressed - Asthma coming back!

Submitted by Sunnivara on Sun, 2012-07-22 14:40

I started taking abx in 2008 for "adult onset asthma" after a bad chest cold. After several month of abx the "asthma" was gone. It has been 4 years since I had any asthma symtpoms and have needed no asthma medication of any kind all those years. I considered myself 100% asthma-free.

I have been completely off the abx for about a year now and during that year I remained asthma-free... until about a week ago. I had two separate instances of exercise induced asthma incidents. They were mild. But this is how it originally started years ago and got worse.

Doxy and Anemia

Submitted by Sunnivara on Sun, 2011-02-13 01:16

Just an update...

I took a break from the doxy for a couple months. As suspected my RBC and copper levels increased while off the doxy. Both are now within normal range whereas they had been low on doxy and dropped even more when I had upped the doxy dose several months ago. It definitely seems to have been the cause of the anemia and copper deficiency I was experiencing. I'm back on a much lower dose of doxy now to try to find a balance.

Jan labs also showed that my cpn titers have gone down despite the lower doxy. (IgG 1:64, IgA 1:32, IgM 1:10) This is a good thing considering I also have not done tini or flagl pulses in about a year. Perhaps I can leave the doxy low to preserve my RBC and still make further progress if I get back on the pulses.

Other injuries reduce back pain

Submitted by Sunnivara on Wed, 2010-10-06 02:56

I'm not sure why I'm blogging this, since I don't think it has any relation to Cpn. Just another pondering on the way the body works, I guess, since I know we here tend to be interested in all sorts of ways the body woriks.

Yesterday, while walking down the stairs, I "missed" that last step and twisted my ankle. I went down hard. The pain was so excruciating I got some sort of chemical rush that caused fuzzy-headedness, nausea, and chills. I was sure I had broken my ankle. Fortunately, other than a little stiffness, it's ok. I can walk on it just fine. It's only tender when I bend or flex it much. 

Bizarre throat cartilage infection

Submitted by Sunnivara on Sat, 2010-09-04 12:12

The day after I doubled my doxy dose I had a sudden onset of headache, stiff neck, and a pain in the front, center of my throat, above the adams apple where the neck meets the jawline. At first I took it to be a tender swollen gland. Doing a little research online, however, I realized there is no gland in front of your throat there. This had me a little concerned. That, combined with the fact that it quickly became very painful to swallow, prompted me to go see a doctor yesterday afternoon. (Because it was a short-notice visit I just went to a primary care physician, not my Cpn doctor.) He checked all around my neck and throat and found nothing unusual. He confirmed that there are no glands there.

Ramping Up?

Submitted by Sunnivara on Wed, 2010-09-01 15:41
I'm currently taking 250mg azi daily and 200mg doxy daily. My doc wants me to "ramp up" by reducing the azi to 250mg MWF, and upping the doxy to 400mg daily. While the doxy is definitely a ramp up it seems the cut in azi would counter it. Is doubling the doxy really going to more than make up for the cut in azi?

cholestyramine got rid of my leg pain?

Submitted by Sunnivara on Sun, 2010-05-02 16:41

I've had mysterious deep achiness and fatigue in my legs and feet for years. It would come and goes probably an average of 1-2 days per week. It would feel as if I'd been on my feet for 12 hours straight, sometimes so bad I'd have to take some Advil and go lie down. I know it wasn't from being on my feet for a long time, though, because it often started when I first got up in the morning. I used to blame it on my untreated/undertreated thyroid but when I got my thyroid hormones to a decent level and nothing changed I had to consider something else. Then I learned about my low vitamin D levels and worried it was osteoporosis and got a bone density check. That came back "excellent" (despite low D, so I chalk that up to taking magnesium supplements) so that wasn't it.

Anemia and copper

Submitted by Sunnivara on Tue, 2010-04-20 18:59

My Red Blood Cell count has been borderline low for a long time. When I was first tested when I started the abx protocol a couple years ago my RBC was just below normal range. I think it was about 3.76 (ref 3.8-5.10 Million/uL). My B12 and folate tested good. My ferritin was a little low but not dire. I started taking an iron/folate/B12 supplement. In a few months the ferritin went up to good levels but the RBC stayed borderline, just inside normal. For the 2 years I've continued taking the supplements but my RBC has remained low, hovering around 3.90, never really budging much.

Feeling lousy from cholestyramine?

Submitted by Sunnivara on Sat, 2010-03-27 12:52
I started Questran/cholestyramine about a week ago for possible biotoxin buildup. From what I've read researching "chronic neurotoxins" I should be feeling better within a few days to a couple weeks of starting this. But the last several days I've actually been feeling worse. More tired and achy, and head in a complete fog. I don't understand. Seems some people take this to actually help alleviate these symptoms. Shouldn't I be feeling better, not worse? Only thing I can think of is it's interferring with the absorption of all my meds, vitamins, supplements, although I've been doing my best to take them as far apart as possible. Anyone else feel worse on cholestyramine? Anyone gotten worse before you got better?

Bummed

Submitted by Sunnivara on Fri, 2010-02-05 17:46

Got recent labs results back. IgA titers are up. Lipoprotein(a) is up (which doc thinks goes up with chronic infection).

Grrr. I had been making progress. I thought I saw a light at the end of the tunnel and I'd be off all these meds soon. Now the light has faded.

Why does it look like I'm regressing now? I had swtched from flagyl to tini. Maybe tini's not working for me as well? But I can't tolerate the flagyl any more so going back to that is not an option. What else is there?

 Is it at all possible that higher titers (temporarily) could be a good sign, showing my immune system has strengthened and is working more aggressively on the cpn? If not, I'm sad now.

Odd iodine experiences?

Submitted by Sunnivara on Wed, 2010-01-27 16:47

Just blogging my experience with iodine supplementation lately. As some of you may know from my previous blog post (http://www.cpnhelp.org/augmentin_affected_my_thy) I've been having trouble tolerating my thyroid meds lately and stopped taking them. Because of that, I figured I'd better make sure my thyroid has all the nutritional support it needs to keep going on its own. I started with some low dose iodine supplement (300mcg, 200%RDA) to see how I'd tolerate it. I seemed to do fine other than heachaches (but I've been having headaches ever since I started having trouble tolerating my meds, so it started before the iodine). After a few days, I took twice as much. Still seemed to do OK.